Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Diarrhea, red spots in stool, on omeprazole, amoxicillin, wants to take multivitamins, history of acid reflux. Medication side effects ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
HelpHey, i began taking omeprazole and amoxicillin like 2 days ago. I understand that diarrhea is a possible side effect of amoxicillin, but last night i noticed that i had like a lot of little reddish (not fully made out of blood, mostly like stain) spots in my stool. Help please??
Posted Sat, 14 Apr 2012 in General Health
Answered by Dr. Sujeet N Charugulla 4 hours later

Thanks for your query.
I shall address your concern based on your current given information.

Yes, you are right - Amoxycillin does cause diarrhoea, as a side effect plainly because it kills both the bad and good bacteria in your gut, and killing of the good bacteria causes loss of fluid into the stools making it more watery and thus diarrhea happens. Hence, if this happens, the doctor tops this up by prescribing a 2-4 week course of multivitamin tablets especially water soluble ones subsequently.

Now, you say your stool is reddish, but you do seem to vouch fully if it is blood. One thing is sure - Amoxycillin or Omeprazole DOES NOT cause red colored stools.

1. Your stool would need to be tested first.
2. You wrote your query under the specialty - Oncology - why ?
3. I do not have any of your past medical history nor your basic details ?
My advice for now:
1.Meanwhile, drink lots of good clean water with plenty of electrolytes mixed every hour.
2.Avoid oily food.
3.Don't use any over the counter drug/remedy without consulting your doctor.

I hope I have answered your concern on a broad sense, now.

If you have additional questions regarding these recommendations as you prepare to make decision regarding future care, you should not hesitate to contact me back.

Above answer was peer-reviewed by
Follow-up: Diarrhea, red spots in stool, on omeprazole, amoxicillin, wants to take multivitamins, history of acid reflux. Medication side effects ? 19 hours later
Thanks for the advise, i started taking water with electrolites yesterday, it helped a lot. And, about my medical history, until now I im not alergic to any medicine ive tried, including omeprazole and amoxicillin. And I do have a history of acid reflux. iy started in 2007 but it was only for like 2 months, it got better and I stopped having complications. and my stool (a little watery now, not fully diarrhea) looks normal, its like yellow or a little bit brown. But with reddish spots. Only the spots appear reddish. Also, lately I had been a little oily. But I stopped when I started noticing the heartburn showing up
Follow-up: Diarrhea, red spots in stool, on omeprazole, amoxicillin, wants to take multivitamins, history of acid reflux. Medication side effects ? 1 minute later
Eating oily*
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello again,

Thanks for following up.

It's good to read that you are better now. Whatever that was, looks like it is on the downside now. Complete the course of amoxicillin and omeprazole as directed by your physician.

Taking b-complex vitamins at the end of the above tablets for 2-4 weeks will be beneficial. Discuss with your primary doctor. One pill of vitamin B-complex supplements for 2-4 weeks is helpful.

Stick to the plan suggested by your doctor and you should be fine in a few days.

Hope you find this answer useful too. Reply if you need further advice.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor